Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 1, 2021, 6:02 AM CST for Gregg County, Texas. It took effect at Mar 1, 2021, 8:18 AM CST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 6:02 AM CST (12:02 UTC)
- In effect from
- Mar 1, 2021, 8:18 AM CST
- Expired
- Mar 3, 2021, 5:33 AM CST
- In force
- 45 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 11.23 ft at Mar 2, 2021, 6:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
912
WGUS44 KSHV 011202
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
602 AM CST Mon Mar 1 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-021345-
/O.NEW.KSHV.FL.W.0026.210301T1418Z-210304T1520Z/
/KLGT2.1.ER.210301T1418Z.210302T0600Z.210303T0320Z.NO/
602 AM CST Mon Mar 1 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Rabbit Creek At Kilgore.
* Until Thursday morning.
* At 5:45 AM CST Monday the stage was 9.3 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The Rabbit Creek is expected to rise above flood stage
this Monday morning to a crest of 11.3 feet by early Tuesday
morning. It will then fall below flood stage late Tuesday evening.
* Impact...At 12.0 feet, Expect flooded trails and a private boat
launch.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
085 follow-up statements
313
WGUS84 KSHV 011432
FLSSHV
Flood Statement
National Weather Service Shreveport LA
832 AM CST Mon Mar 1 2021
...The Flood Warning is extended for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-021615-
/O.EXT.KSHV.FL.W.0026.000000T0000Z-210304T2230Z/
/KLGT2.1.ER.210301T1315Z.210302T1200Z.210303T1030Z.NO/
832 AM CST Mon Mar 1 2021
...The Flood Warning is now in effect until Thursday afternoon...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 7:45 AM CST Monday the stage was 10.1 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending
at 7:45 AM CST Monday was 10.1 feet.
* Forecast...The Rabbit Creek is expected to rise to a crest of 11.7
feet Tuesday morning and then fall below flood stage early
Wednesday morning.
* Impact...At 12 feet, Expect flooded trails and a private boat
launch.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
08384
WGUS84 KSHV 020121
FLSSHV
Flood Statement
National Weather Service Shreveport LA
721 PM CST Mon Mar 1 2021
...The Flood Warning continues for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-030130-
/O.EXT.KSHV.FL.W.0026.000000T0000Z-210304T2000Z/
/KLGT2.1.ER.210301T1315Z.210302T1200Z.210303T0800Z.NO/
721 PM CST Mon Mar 1 2021
...The Flood Warning is now in effect until early Thursday
afternoon...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 6:45 PM CST Monday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:45 PM CST Monday was 11.0 feet.
* Forecast...The river is expected to rise to a crest of 11.2 feet
tomorrow morning. It will then fall below flood stage early
Wednesday morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat
launch.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
10051
WGUS84 KSHV 021344
FLSSHV
Flood Statement
National Weather Service Shreveport LA
744 AM CST Tue Mar 2 2021
...The Flood Warning continues for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-031515-
/O.EXT.KSHV.FL.W.0026.000000T0000Z-210304T1900Z/
/KLGT2.1.ER.210301T1315Z.210302T1245Z.210303T0700Z.NO/
744 AM CST Tue Mar 2 2021
...The Flood Warning is now in effect until early Thursday
afternoon...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 6:45 AM CST Tuesday the stage was 11.2 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending
at 6:45 AM CST Tuesday was 11.2 feet.
* Forecast...The Rabbit Creek is expected to fall below flood stage
by early Wednesday morning and continue falling to 5.5 feet Sunday
morning.
* Impact...Minor lowland flooding to diminish and end throughout
this Tuesday.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
08543
WGUS84 KSHV 030134
FLSSHV
Flood Statement
National Weather Service Shreveport LA
734 PM CST Tue Mar 2 2021
...The Flood Warning continues for the following rivers in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC183-040145-
/O.CON.KSHV.FL.W.0026.000000T0000Z-210304T1900Z/
/KLGT2.1.ER.210301T1315Z.210302T1245Z.210303T0700Z.NO/
734 PM CST Tue Mar 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 6:45 AM CST Tuesday the stage was 11.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:45 AM CST Tuesday was 11.2 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 5.5 feet Sunday
morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat
launch.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
44277
WGUS84 KSHV 031133
FLSSHV
Flood Statement
National Weather Service Shreveport LA
533 AM CST Wed Mar 3 2021
...The Flood Warning is cancelled for the following creek in Texas...
Rabbit Creek At Kilgore affecting Gregg County.
TXC183-031245-
/O.CAN.KSHV.FL.W.0026.000000T0000Z-210303T1133Z/
/KLGT2.1.ER.210301T1315Z.210302T1245Z.210303T0700Z.NO/
533 AM CST Wed Mar 3 2021
...The Flood Warning for the Rabbit Creek At Kilgore has been
cancelled...
The Flood Warning is cancelled for
the Rabbit Creek At Kilgore.
* At 4:45 AM CST Wednesday the stage was 7.4 feet.
* Flood stage is 10 feet.
* Forecast...The Rabbit Creek will recede to near 5 feet by this
upcoming weekend.
&&
LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
3229 9498
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 1, 6:02 AM CST, 0 minutes earlier.
Area forecast discussion, Mar 1, 6:02 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 602 AM CST Mon Mar 1 2021 .UPDATE... Sent a quick update to adjust pops upwards north of the I-20 Corridor, especially across the Middle Red River Valley of NE TX, SE OK and SW AR where large precipitation field continues to to expand north and east. Some of this is not reaching the ground with a dry layer just off the surface to about 7-8kft per ceilings in the region but this precipitation should help to saturate that dry layer with precipitation eventually making it to the ground. Also adjusted pops upward during the afternoon across this same area but not to the extent of this morning. Update already sent...13. && .PREV DISCUSSION... /issued 502 AM CST Mon Mar 1 2021/ AVIATION... IFR ceilings along with MVFR VSBYS were currently prevailing along and southeast of a line from LFK to SHV to ELD with Low VFR ceilings noted at the TYR and TXK terminals. I have those low VFR ceilings moving into the ELD terminal later today and perhaps the GGG terminal but keeping SHV MLU and LFK mostly IFR throughout the entire day with only a TEMPO group for late this afternoon with any shot of seeing ceilings climb to 1kft or better. Prevailed -SHRA the entire today into tonight and did add a TEMPO group this morning only for the possibility of -TSRA for the TYR/GGG and LFK terminals only. While there will be additional -TSRA across our airspace through the remainder of the TAF period, prefer to handle this with TEMPO groups if necessary. Winds will be from the NNE today sustained near 10kts with gusts upwards of 20kts. 13 PREV DISCUSSION... /issued 257 AM CST Mon Mar 1 2021/ SHORT TERM.../Today through Tuesday/ Frontal boundary continues to make slow but steady progress through Deep East Texas and Northern Louisiana early this morning. Convection for the most part along the leading edge of the cold front is going undercut somewhat but the post-frontal convection remains extensive and that should continue to be the case, especially near and southeast of the I-30 Corridor through the remainder of the day despite the 850mb front pushing south of the I-20 Corridor as deep southwesterly flow aloft will continue across the Texas Hill Country into the Middle Red River Valley and Lower Miss Valley. Kept categorical pops going through the day near and south of the I-20 Corridor, tapering pops back to slight chance variety across our extreme NW zones. High temperatures today will likely be reached early this morning across our southeast zones with falling temperatures through the day while temperatures out west will see very little if any recovery with perhaps a slight recovery across our northwest third today. Overnight tonight, the closed low moves out of the Texas Hill Country and into the Upper/Middle Red River Valley of SW OK/N TX. This should result in a resurgence northward of the 850mb front but latest progs are more bullish on getting this feature as far north as the I-20 Corridor of N LA now compared to previous solutions. Having said that, still think we could see an additional one to three inches of rainfall, especially near and southeast of where the heaviest rainfall has fallen thus far or near and south of a Jacksonville and Carthage Texas to Shreveport and Farmerville Louisiana line but this portion of our region should be able to handle this additional rainfall without too much difficulty given the high hourly and 3-hourly FFG values. Will however continue to advertise the likelihood of low area and poor drainage flooding potential vs widespread flooding potential which would constitute a Flash Flood Watch. The potent upper trough will continue moving eastward across Eastern OK and Central AR during the day Tue allowing much of the precipitation to come to an end from west to east across our region during the day. Having said that, kept a rather large pop gradient across my region from slight chance pops across our extreme west to categorical pops aross our eastern half. Rainfall rates should ease up somewhat after sunrise across our eastern half despite the high rain chances. A raw, cool day is forecast for Tue with highs likely struggling to reach 50 degrees across our northeast half with a slight recovery of middle 50s possible across Deep East Texas. Thanks for the coordination this morning WPC...prelim numbers to follow...13. LONG TERM.../Tuesday Night through Sunday/ The closed low maintaining Tuesday's rain chances finally proceeds east into the Mississippi Valley overnight, ushering northwest flow back into the Ark-La-Tex to begin the long term period. A surface ridge enters Wednesday morning, clearing skies back out again by Wednesday afternoon, and maintaining average temperatures for this time of the year. By that Wednesday night, calm winds enhance radiational cooling as the ridge is just about centered over the area by then. As the ridge axis gradually shifts east, southeasterly surface flow begins at the surface by Thursday afternoon, boosting afternoon highs to near or above 70 degrees. At the same time, the next disturbance will be on the way from just north of the Four Corners and, embedded in the northwest flow, will arrive in our northern zones by Friday morning. Precipitation chances return to most of the Ark-La-Tex by that Friday afternoon, and end by Saturday morning as yet another ridge builds across the area for a drier weekend with seasonal temperatures. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 42 50 35 / 100 100 80 0 MLU 56 44 50 37 / 100 100 100 10 DEQ 56 39 51 31 / 80 60 40 0 TXK 53 40 49 33 / 100 70 50 0 ELD 52 39 47 32 / 100 80 90 0 TYR 53 41 53 35 / 100 90 20 0 GGG 53 41 51 34 / 100 90 40 0 LFK 58 45 55 37 / 100 100 40 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/13/13/16
Hazardous weather outlook, Mar 1, 4:51 AM CST, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 451 AM CST Mon Mar 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 451 AM CST Mon Mar 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... While the severe weather threat has ended for today, there will continue to be a localized, heavy rainfall threat across portions of Northeast Texas into Northern Louisiana. The heaviest rainfall should be near and south of the Interstate 20 Corridor through tonight. While widespread flash flooding is not likely through tonight, flooding of low lying and poor drainage areas will certainly be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The rainfall should end from west to east across our region on Tuesday, thus ending any kind of nuisance flooding threat across low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed for the threat of severe weather through tonight. 13
In the hours before
Special weather statement, Mar 1, 12:16 AM CST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1216 AM CST Mon Mar 1 2021
ARZ061-071-072-010645-
Lafayette AR-Nevada AR-Columbia AR-
1216 AM CST Mon Mar 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...SOUTHERN
NEVADA AND NORTHERN COLUMBIA COUNTIES UNTIL 1245 AM CST...
At 1216 AM CST, Doppler radar was tracking a strong thunderstorm over
Buckner, or over Stamps, moving northeast at 65 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Magnolia, Stamps, Waldo, Lewisville, McNeil, Buckner, Rosston,
Willisville, White Oak Lake State Park, Mount Vernon, Cale, Lerch,
Young, McKamie, Waterloo, Falcon, Cornelius, College Hill and
Lamartine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3338 9312 3338 9300 3321 9350 3337 9361
3370 9311
TIME...MOT...LOC 0616Z 239DEG 58KT 3335 9345
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:07 PM CST | Tornado Warning | SHV | Cass, Marion | 38 min |
| Feb 28, 6:18 PM CST | Special Weather Statement | SHV | Marion | 27 min |
| Feb 28, 8:36 PM CST | Special Weather Statement | SHV | Camp, Titus, Upshur, Wood | 39 min |
| Feb 28, 10:36 PM CST | Special Weather Statement | SHV | Upshur | 39 min |
| Mar 1, 10:27 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 12 days |
| Mar 1, 12:24 PM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 21 days |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.